Advanced Search
Article Contents
Article Contents

Global stability of a multi-group SIS epidemic model for population migration

Abstract Related Papers Cited by
  • In this paper, using an approach of Lyapunov functional, we establish the complete global stability of a multi-group SIS epidemic model in which the effect of population migration among different regions is considered. We prove the global asymptotic stability of the disease-free equilibrium of the model for $R_0\leq 1$, and that of an endemic equilibrium for $R_0>1$. Here $R_0$ denotes the well-known basic reproduction number defined by the spectral radius of an irreducible nonnegative matrix called the next generation matrix. We emphasize that the graph-theoretic approach, which is typically used for multi-group epidemic models, is not needed in our proof.
    Mathematics Subject Classification: Primary: 34D23, 37N25; Secondary: 92D30.


    \begin{equation} \\ \end{equation}
  • [1]

    J. Arino, Diseases in metapopulations, in Modeling and Dynamics of Infectious Diseases (eds. Z. Ma, Y. Zhou and J. Wu), Higher Education Press, (2009), 65-123.


    A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Academic Press, New York, 1979.


    N. P. Bhatia and G. P. Szegö, Dynamical Systems: Stability Theory and Applications, Springer, Berlin, 1967.


    S. N. Busenberg, M. Iannelli and H. R. Thieme, Global behavior of an age-structured epidemic model, SIAM J. Math. Anal., 22 (1991), 1065-1080.doi: 10.1137/0522069.


    H. Chen and J. Sun, Global stability of delay multigroup epidemic models with group mixing nonlinear incidence rates, Appl. Math. Comput., 218 (2011), 4391-4400.doi: 10.1016/j.amc.2011.10.015.


    O. Diekmann, J. A. P. Heesterbeek and J. A. J. Metz, On the definition and the computation of the basic reproduction ratio $R_0$ in models for infectious diseases in heterogeneous populations, J. Math. Biol., 28 (1990), 365-382.doi: 10.1007/BF00178324.


    O. Diekmann and J. A. P. Heesterbeek, Mathematical Epidemiology of Infectious Diseases, Wiley, Chichester, 2000.


    Z. Feng, W. Huang and C. Castillo-Chavez, Global behavior of a multi-group SIS epidemic model with age structure, J. Diff. Equat., 218 (2005), 292-324.doi: 10.1016/j.jde.2004.10.009.


    H. I. Freedman, M. X. Tang and S. G. Ruan, Uniform persistence and flows near a closed positively invariant set, J. Dynam. Diff. Equat., 6 (1994), 583-600.doi: 10.1007/BF02218848.


    H. Guo, M. Y. Li and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Canadian Appl. Math. Quart., 14 (2006), 259-284.


    H. Guo, M. Y. Li and Z. Shuai, A graph-theoretic approach to the method of global Lyapunov functions, Proc. Amer. Math. Soc., 136 (2008), 2793-2802.doi: 10.1090/S0002-9939-08-09341-6.


    G. Huang and Y. Takeuchi, Global analysis on delay epidemiological dynamic models with nonlinear incidence, J. Math. Biol., 63 (2011), 125-139.doi: 10.1007/s00285-010-0368-2.


    T. Kuniya, Global stability analysis with a discretization approach for an age-structured multigroup SIR epidemic model, Nonlinear Analysis RWA., 12 (2011), 2640-2655.doi: 10.1016/j.nonrwa.2011.03.011.


    A. Lajmanovich and J. A. Yorke, A deterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci., 28 (1976), 221-236.doi: 10.1016/0025-5564(76)90125-5.


    J. P. LaSalle, The Stability of Dynamical Systems, SIAM, Philadelphia, 1976.


    M. Y. Li, J. R. Graef, L. Wang and J. Karsai, Global dynamics of a SEIR model with varying total population size, Math. Biosci., 160 (1999), 191-213.doi: 10.1016/S0025-5564(99)00030-9.


    M. Y. Li and Z. Shuai, Global-stability problem for coupled systems of differential equations on networks, J. Diff. Equat., 284 (2010), 1-20.doi: 10.1016/j.jde.2009.09.003.


    M. Y. Li, Z. Shuai and C. Wang, Global stability of multi-group epidemic models with distributed delays, J. Math. Anal. Appl., 361 (2010), 38-47.doi: 10.1016/j.jmaa.2009.09.017.


    J. Liu and Y. Zhou, Global stability of an SIRS epidemic model with transport-related infection, Chaos Solitons and Fractals, 40 (2009), 145-158.doi: 10.1016/j.chaos.2007.07.047.


    X. Liu and Y. Takeuchi, Spread of disease with transport-related infection and entry screening, J. Theoret. Biol., 242 (2006), 517-528.doi: 10.1016/j.jtbi.2006.03.018.


    C. C. McCluskey, Complete global stability for an SIR epidemic model with delay (distributed or discrete), Nonlinear Analysis RWA., 11 (2010), 55-59.doi: 10.1016/j.nonrwa.2008.10.014.


    K. Mischaikow, H. L. Smith and H. R. Thieme, Asymptotically autonomous semiflows: chain recurrence and Lyapunov functions, Trans. Amer. Math. Soc., 347 (1995), 1669-1685.doi: 10.1090/S0002-9947-1995-1290727-7.


    Y. Muroya, A. Bellen, Y. Enatsu and Y. Nakata, Global stability for a discrete epidemic model for disease with immunity and latency spreading in a heterogeneous host population, Nonlinear Analysis RWA., 13 (2012), 258-274.doi: 10.1016/j.nonrwa.2011.07.031.


    Y. Muroya, Y. Enatsu and T. Kuniya, Global stability for a multi-group SIRS epidemic model with varying population sizes, Nonlinear Analysis RWA., 14 (2013), 1693-1704.doi: 10.1016/j.nonrwa.2012.11.005.


    Y. Muroya, Y. Enatsu and T. Kuniya, Global stability of extended multi-group sir epidemic models with patches through migration and cross patch infection, Acta Mathematica Scientia, 33 (2013), 341-361.doi: 10.1016/S0252-9602(13)60003-X.


    Y. Nakata, On the global stability of a delayed epidemic model with transport-related infection, Nonlinear Analysis RWA., 12 (2011), 3028-3034.doi: 10.1016/j.nonrwa.2011.05.004.


    H. L. Smith and P. Waltman, The Theory of the Chemostat: Dynamics of Microbial Competition, Cambridge University Press, Cambridge, 1995.doi: 10.1017/CBO9780511530043.


    H. Shu, D. Fan and J. Wei, Global stability of multi-group SEIR epidemic models with distributed delays and nonlinear transmission, Nonlinear Analysis RWA., 13 (2012), 1581-1592.doi: 10.1016/j.nonrwa.2011.11.016.


    R. Sun, Global stability of the endemic equilibrium of multigroup SIR models with nonlinear incidence, Comput. Math. Appl., 60 (2010), 2286-2291.doi: 10.1016/j.camwa.2010.08.020.


    H. R. Thieme, Convergence results and a Poincaré-Bendixson trichotomy for asymptotically autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.doi: 10.1007/BF00173267.


    H. R. Thieme, Spectral bound and reproduction number for infinite-dimensional population structure and time heterogeneity, SIAM J. Appl. Math., 70 (2009), 188-211.doi: 10.1137/080732870.


    P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48.doi: 10.1016/S0025-5564(02)00108-6.


    R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, 1962.


    C. Vargas-De-León, On the global stability of SIS, SIR and SIRS epidemic models with standard incidence, Chaos Solitons and Fractals, 44 (2011), 1106-1110.doi: 10.1016/j.chaos.2011.09.002.


    W. Wang and X. Zhao, An epidemic model in a patchy environment, Math. Biosci., 190 (2004), 97-112.doi: 10.1016/j.mbs.2002.11.001.


    L. Wang and G. Z. Dai, Global stability of virus spreading in complex heterogeneous networks, SIAM J. Appl. Math., 68 (2008), 1495-1502.doi: 10.1137/070694582.


    Z. Yuan and L. Wang, Global stability of epidemiological models with group mixing and nonlinear incidence rates, Nonlinear Analysis RWA., 11 (2010), 995-1004.doi: 10.1016/j.nonrwa.2009.01.040.


    Z. Yuan and X. Zou, Global threshold property in an epidemic models for disease with latency spreading in a heterogeneous host population, Nonlinear Analysis RWA., 11 (2010), 3479-3490.doi: 10.1016/j.nonrwa.2009.12.008.

  • 加载中

Article Metrics

HTML views() PDF downloads(362) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint